Alert archive / Kansas / Wind Advisories in 2020

Wind Advisory 9, NWS Topeka, KS

October 11, 202023 counties in Kansas

NWS Topeka, KS issued this wind advisory at Oct 11, 2020, 3:35 AM CDT for 23 counties in Kansas. It took effect at Oct 11, 2020, 8:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2020, 3:35 AM CDT (08:35 UTC)
In effect from
Oct 11, 2020, 8:00 PM CDT
Expired
Oct 12, 2020, 4:26 AM CDT
In force
8 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWUS73 KTOP 110835
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
335 AM CDT Sun Oct 11 2020

KSZ008-009-020-021-034-112100-
/O.NEW.KTOP.WI.Y.0009.201012T0100Z-201012T0600Z/
Republic-Washington-Cloud-Clay-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, 
and Bennington
335 AM CDT Sun Oct 11 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM CDT
MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts around
  45 mph expected.

* WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties.

* WHEN...From 8 PM this evening to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ010-011-022-023-035>038-112100-
/O.NEW.KTOP.WI.Y.0009.201012T0400Z-201012T0900Z/
Marshall-Nemaha-Riley-Pottawatomie-Dickinson-Geary-Morris-
Wabaunsee-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Manhattan, Wamego, St. Marys, Abilene, 
Herington, Junction City, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, and Paxico
335 AM CDT Sun Oct 11 2020

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM CDT
MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts around
  45 mph expected.

* WHERE...Marshall, Nemaha, Riley, Pottawatomie, Dickinson, 
  Geary, Morris and Wabaunsee Counties.

* WHEN...From 11 PM this evening to 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ012-024-039-054-055-058-112100-
/O.NEW.KTOP.WI.Y.0009.201012T0600Z-201012T1100Z/
Brown-Jackson-Shawnee-Lyon-Osage-Coffey-
Including the cities of Hiawatha, Horton, Holton, Topeka, 
Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, 
Burlington, and Lebo
335 AM CDT Sun Oct 11 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 6 AM CDT MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts around
  45 mph expected.

* WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey 
  Counties.

* WHEN...From 1 AM to 6 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
785 
WWUS73 KTOP 111726
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1226 PM CDT Sun Oct 11 2020

KSZ026-040-056-059-120130-
/O.EXB.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/
Jefferson-Douglas-Franklin-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Lawrence, Ottawa, and Garnett
1226 PM CDT Sun Oct 11 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM CDT
MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts 
  around 45 mph expected.

* WHERE...Jefferson, Douglas, Franklin and Anderson Counties.

* WHEN...From midnight tonight to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008-009-020-021-034-120130-
/O.EXT.KTOP.WI.Y.0009.201012T0100Z-201012T0500Z/
Republic-Washington-Cloud-Clay-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, 
and Bennington
1226 PM CDT Sun Oct 11 2020

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
CDT TONIGHT...

* WHAT...North to northwest winds around 30 mph with gusts 
  around 45 mph expected.

* WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties.

* WHEN...From 8 PM this evening to midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ010>012-022>024-035>038-120130-
/O.EXT.KTOP.WI.Y.0009.201012T0300Z-201012T0800Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary-
Morris-Wabaunsee-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Abilene, Herington, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
and Paxico
1226 PM CDT Sun Oct 11 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 3 AM
CDT MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts 
  around 45 mph expected.

* WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey 
  Counties.

* WHEN...From 10 PM this evening to 3 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ039-054-055-058-120130-
/O.EXT.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/
Shawnee-Lyon-Osage-Coffey-
Including the cities of Topeka, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Burlington, and Lebo
1226 PM CDT Sun Oct 11 2020

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM CDT
MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts 
  around 45 mph expected.

* WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey 
  Counties.

* WHEN...From midnight tonight to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
813 
WWUS73 KTOP 112042
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
342 PM CDT Sun Oct 11 2020

KSZ008-009-020-021-034-120500-
/O.CON.KTOP.WI.Y.0009.201012T0100Z-201012T0500Z/
Republic-Washington-Cloud-Clay-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, 
and Bennington
342 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT CDT TONIGHT...

* WHAT...North to northwest winds around 30 mph with gusts around
  50 mph expected.

* WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties.

* WHEN...From 8 PM this evening to midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ010>012-022>024-035>038-120800-
/O.CON.KTOP.WI.Y.0009.201012T0300Z-201012T0800Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary-
Morris-Wabaunsee-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Abilene, Herington, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
and Paxico
342 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 AM CDT MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts around
  50 mph expected.

* WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey 
  Counties.

* WHEN...From 10 PM this evening to 3 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ026-039-040-054>056-058-059-120845-
/O.CON.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
342 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
CDT MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts around
  50 mph expected.

* WHERE...Jefferson, Douglas, Franklin and Anderson Counties.

* WHEN...From midnight tonight to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
762 
WWUS73 KTOP 120125
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
825 PM CDT Sun Oct 11 2020

KSZ008-009-020-021-034-120500-
/O.UPG.KTOP.WI.Y.0009.000000T0000Z-201012T0500Z/
/O.NEW.KTOP.HW.W.0003.201012T0125Z-201012T0500Z/
Republic-Washington-Cloud-Clay-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, 
and Bennington
825 PM CDT Sun Oct 11 2020

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Northwest winds 35 to 45 mph with gusts of 60 to 65 mph.

* WHERE...Republic, Washington, Cloud, Clay and Ottawa Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ010>012-022>024-035>038-120500-
/O.CON.KTOP.WI.Y.0009.201012T0300Z-201012T0800Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary-
Morris-Wabaunsee-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Abilene, Herington, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
and Paxico
825 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts 
  around 50 mph expected.

* WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey 
  Counties.

* WHEN...From 10 PM this evening to 3 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ026-039-040-054>056-058-059-120500-
/O.CON.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
825 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
CDT MONDAY...

* WHAT...North to northwest winds around 30 mph with gusts 
  around 50 mph expected.

* WHERE...Jefferson, Douglas, Franklin and Anderson Counties.

* WHEN...From midnight tonight to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
213 
WWUS73 KTOP 120451
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1151 PM CDT Sun Oct 11 2020

KSZ008-009-020-021-034-120600-
/O.EXP.KTOP.HW.W.0003.000000T0000Z-201012T0500Z/
Republic-Washington-Cloud-Clay-Ottawa-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, 
and Bennington
1151 PM CDT Sun Oct 11 2020

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

Wind speeds have diminished, however north to northwest winds may 
continue to gust to near 45 mph until around 1 AM.

$$

KSZ010>012-022>024-035>038-120800-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-201012T0800Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary-
Morris-Wabaunsee-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Abilene, Herington, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
and Paxico
1151 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT MONDAY...

* WHAT...North to northwest winds sustained around 30 mph with 
  gusts around 50 mph expected.

* WHERE...Brown, Jackson, Shawnee, Lyon, Osage and Coffey 
  Counties.

* WHEN...From 10 PM this evening to 3 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ026-039-040-054>056-058-059-121000-
/O.CON.KTOP.WI.Y.0009.201012T0500Z-201012T1000Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
1151 PM CDT Sun Oct 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT MONDAY...

* WHAT...North to northwest winds sustained around 30 mph with 
  gusts around 50 mph expected.

* WHERE...Jefferson, Douglas, Franklin and Anderson Counties.

* WHEN...From midnight tonight to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
918 
WWUS73 KTOP 120727
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
227 AM CDT Mon Oct 12 2020

KSZ010>012-022>024-035>038-120830-
/O.CAN.KTOP.WI.Y.0009.000000T0000Z-201012T0800Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Dickinson-Geary-
Morris-Wabaunsee-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Abilene, Herington, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
and Paxico
227 AM CDT Mon Oct 12 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished and should continue to do so through the
remainder of the night. 

$$

KSZ026-039-040-054>056-058-059-121000-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-201012T1000Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
227 AM CDT Mon Oct 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING...

* WHAT...North to northwest winds sustained around 25 mph with 
  gusts around 45 mph expected.

* WHERE...Jefferson, Douglas, Franklin and Anderson Counties.

* WHEN...From midnight tonight to 5 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
533 
WWUS73 KTOP 120926
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
426 AM CDT Mon Oct 12 2020

KSZ026-039-040-054>056-058-059-121030-
/O.CAN.KTOP.WI.Y.0009.000000T0000Z-201012T1000Z/
Jefferson-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Topeka, Lawrence, Emporia, 
Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, 
Burlington, Lebo, and Garnett
426 AM CDT Mon Oct 12 2020

...WIND ADVISORY IS CANCELLED...

Wind speeds have diminished and will continue to do so through the
morning. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:31 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 11, 3:31 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
331 AM CDT Sun Oct 11 2020

.SYNOPSIS...
Issued at 331 AM CDT Sun Oct 11 2020

Weak upper ridging has developed over the upper Mississippi Valley
downstream of a rather impressive upper trough with some convection
noted in Washington and Idaho. Weak surface pressure pattern remains
in place locally with residual moisture from Saturday's fog and
stratus leading to some primarily valley radiation fog early this
morning despite winds just off the surface increasing ahead of the
upper wave.

&&

.SHORT TERM...(Today and tonight)
Issued at 331 AM CDT Sun Oct 11 2020

Expect fog mainly to remain limited to valleys given continued
increasing winds aloft. Good mixing with 850 to 925 mb winds in the
25-40 knot range should bring mainly clear skies and breezy
conditions by midday with temps again rather warm but still several
degrees below records that are in the mid 90s. Main focus for this
forecast remains on the tonight period as the upper trough makes
quick eastward progress into the northern and central Plains late
today and then into the Great Lakes by dawn. An associated cold
front likewise sweeps through quickly with dewpoints still in the
upper 50s to lower 60s ahead of it yielding MUCAPE around 1500 J/kg.
Appears some low-level CIN will build before fropa though increasing
winds aloft bring some decent effective shear in place despite high
cloud bases. CAMs are fairly similar with a broken line of
convection forming north to south across the bulk of the local area
with some a few severe storms possible with a wind and hail threat.
Just behind the front, short-range models also showing good
consistency with a synoptic wind concern with stout pressure rises
combining with 925 mb winds around 50 knots to bring stronger winds
to the surface. Though this wind should be short-lived and may not
reach the ground area-wide, will go ahead with a Wind Advisory for
most of the area, with guidance also similar in the pressure change
and low-level wind fields backing off in far eastern Kansas.

.LONG TERM...(Columbus Day through Saturday)
Issued at 331 AM CDT Sun Oct 11 2020

A slightly cooler but much dryer airmass builds in for the early
week periods with a weak front pushing in Monday night and mixing
back north Tuesday. Somewhat stronger winds develop Wednesday as the
next upper trough digs into the northern Plains with much colder air
following to end the week. The main concern for these periods is
fire weather with RH values likely falling to 18 to 30 percent
Columbus Day through Wednesday though winds generally aren't too
problematic and with fuels yet to fully cure should keep extreme
danger in check. Coldest temps of the week look to be Thursday
night with frost in play.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1203 AM CDT Sat Oct 10 2020

Patchy fog has developed in spots around the area thanks to low
level moisture and calming winds. Went ahead and lowered
visibilities at KTOP/KFOE; could see reduced visibilities at KMHK,
but confidence is lower there. Southerly winds increase and
become gusty on Sunday before a cold front approaches terminals
late in the period. Winds shift to the northwest behind the front
with strong, gusty winds and possible showers/thunderstorms
accompanying frontal passage.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 PM this evening to 1 AM CDT Monday for
KSZ008-009-020-021-034.

Wind Advisory from 1 AM to 6 AM CDT Monday for KSZ012-024-039-
054-055-058.

Wind Advisory from 11 PM this evening to 4 AM CDT Monday for
KSZ010-011-022-023-035>038.

&&

SYNOPSIS...65
SHORT TERM...65
LONG TERM...65
AVIATION...Flanagan
Hazardous weather outlook, Oct 10, 3:32 PM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
332 PM CDT Sat Oct 10 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-112045-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
332 PM CDT Sat Oct 10 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a marginal chance for strong to severe thunderstorms
mainly along the highway 36 corridor late Sunday night. Hazards
would include large hail and damaging wind gusts. Additionally
after storms exit the area, there is some potential for northwest
winds to gust to near 45 mph for a few hours Sunday night into
early Monday morning behind the cold front.

Elevated fire danger conditions are possible Columbus Day,
Tuesday, and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Nearby

Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.